MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the hub of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was separated from the tubing.It was noticed upon opening the packaging.A new drainage catheter was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.On 08nov2021, cook china received a complaint from (b)(6), a representative at the (b)(6) regarding an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult6.3-35-25-p-5s-cldm-hc; lot# 14044351).Upon opening the packaging, it was discovered the fitting had separated from the drainage catheter.A new drainage catheter was used to complete the procedure.This occurred prior to patient contact; there was no impact to the patient.Reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The customer returned one device in an opened, unused but damaged condition.The mac-loc adaptor was confirmed to have separated from the catheter shaft, exhibiting a crease in the flare.The proximal fitting passed the gap gauge.The black suture was in tact with no evidence of breakage.It is unknown if the damage to the flare occurred during manufacturing or during separation.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the device master record (dmr) and concluded that sufficient inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.Cook reviewed the device history record for lot 14044351, discovering two possible related nonconformances for "flare, inadequate." qty of 1 and "fitting, not properly secured" qty 1.All devices were scrapped prior to further processing.This device is 100% inspected for these failures in process.There are no additional complaints on lot 14044351.The torque driver used in manufacturing was within calibration.There is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The ifu supplied with the mac-loc drainage catheters instructs that "the product should be inspected prior to use to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to component failure.There is no evidence of design or manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12807254
Report Number1820334-2021-02493
Device Sequence Number5511582
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)240622(10)14044351
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number14044351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale